Heavy Snow, Northern Nye
- When
- January 4, 5:00 AM PST to 3:00 PM PST
- Where
- Northern Nye forecast zone
- Reported by
- LAW ENFORCEMENT
The Nye County Sheriff in Tonopah reported 22 inches of new snow had fallen.
1 heavy snow, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jan 4, 1:53 AM PST, 3 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 153 AM PST TUE JAN 4 2005 .SYNOPSIS...UNSETTLED WEATHER WILL CONTINUE TODAY AND TONIGHT AS A WEATHER DISTURBANCE MOVES THROUGH NEVADA WITH SNOW OVER MOST OF NORTHEASTERN NEVADA. A BRIEF DRY SPELL WILL OCCUR WE WILL OCCUR WEDNESDAY AND THURSDAY BEFORE THE NEXT LOW PRESSURE SYSTEM MOVES INTO THE GREAT BASIN ON FRIDAY FOR MORE SNOW. && .SHORT TERM...WATER VAPOR IMAGERY SHOWING LOW PUSHING INTO SOUTHERN CALIFORNIA MOVING NORTHEAST NOW. MOISTURE AHEAD OF SYSTEM BEING SWUNG UP INTO CWA...BUT MOST OF MOISTURE SEEMS TO BE SPLITTING OFF AND MOVING INTO UTAH AT THIS TIME. STILL A PRETTY GOOD BAND JUST CLEARING THE SOUTHERN SIERRAS THAT SHOULD PUSH INTO THE FORECAST AREA LATER THIS MORNING. DENSE FOG HAS BEEN LIFTED INTO A STRATUS DECK...SO WILL LET DENSE FG ADVISORY EXPIRE AT 4 AM. MDLS SHOWING ROUGHLY 1 TO 3 INCHES OF SNOWFALL MAINLY THROUGH THE EASTERN HALF OF THE FORECAST AREA. WITH MOST MOISTURE PUSHING INTO UTAH...WILL HOLD OFF ON ANY SNOW ADVISORIES FOR TODAY. UPPER LOW MOVES INTO UTAH BY THIS EVENING...SO SNOW SHOULD PRETTY MUCH END BY EARLY MORNING WEDS. KEPT SLT CHC POPS IN EASTERN HALF OF CWA...AS WE COULD SEE A LITTLE WRAP AROUND FROM THE LOW IN UTAH. WEDS EVENING THROUGH THURSDAY LOOKS DRY AS NEXT LOW SYSTEM TRACKS SOUTH JUST OFF THE CALIFORNIA COAST...SO ONLY WENT FOR SOME MOUNTAIN SNOW SHOWERS ABOVE 6500-7000 FEET FOR THAT TIME FRAME. MOS GUIDANCE HORRIBLE ON MAX/MIN TEMPS ACROSS THE FORECAST AREA. FORECAST MAX TEMPS ON MOS ARE ROUGHLY 5 DEGS TOO HIGHS AND LOWS ANYWHERE FROM 5 TO 20 DEGS TOO WARM. HAVE TO REALLY COMPARE THESE VALUES WITH ACTUAL REPORTED HIGHS/LOWS AND ADJUST AS NEEDED. CLAYCOMB .LONG TERM...MODELS CONTINUING TO SHOW UNSETTLED WEATHER THROUGH THE EARLY PART OF NEXT WEEK WITH BEST POTENTIAL FOR PRECIP/SNOW ON SATURDAY. MODELS CONTINUE TO SHOW SOLID JET MOVING THROUGH THE CWFA ON SATURDAY WITH GOOD DYNAMICS AND LIFT. HAVE MOISTURE TO WORK WITH AS WELL SO WILL KEEP SOLID CHC POPS FOR NOW AND SEE HOW PATTERN EVOLVES OVER NEXT FEW DAYS. WILL NEED TO MONITOR WINDS AS WELL GIVEN STRENGTH OF LLVL WINDS...H7 OVER 50 KTS...AS BRISK CONDITIONS MAY BE WIDESPREAD AS WELL. WILL KEEP TEMPS UNDER GUIDANCE WITH CURRENT SNOW COVER. THOUGH CLOUD COVER THROUGH THE WEEKEND WILL MAKE TIMING TRICKY AND THIS FAR OUT WILL NOT GET CUTE ON TIMING GIVEN MODEL UNCERTAINTY WITH TIMING OF VARIOUS S/WV FEATURES THAT WILL MOVE THROUGH THE SILVER STATE THROUGH THE FIRST PART OF NEXT WEEK. FEHRN && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 408 AM PST TUE JAN 4 2005 NVZ013-030>037-051300- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 408 AM PST TUE JAN 4 2005 .DAY ONE...TODAY AND TONIGHT THE LOW PRESSURE LOCATED IN SOUTHERN CALIFORNIA WILL MOVE THROUGH CENTRAL NEVADA THIS MORNING. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED WITH THIS SYSTEM THROUGH TODAY AND TONIGHT. SNOW WILL BEGIN TO TAPER OFF IN MOST AREAS BY MID EVENING. THIS SNOWFALL WILL MAKE DRIVING CONDITIONS HAZARDOUS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RELATIVELY DRY CONDITIONS ARE IN STORE FOR WEDNESDAY AND THURSDAY BEFORE THE NEXT LOW PRESSURE SYSTEM MOVES INTO NEVADA LATE THURSDAY NIGHT AND FRIDAY AND WILL CONTINUE INTO THE WEEKEND. CURRENTLY... SIGNIFICANT SNOWFALL FROM THIS SYSTEM IS NOT EXPECTED. BUT THE FORECAST ON SNOWFALL COULD CHANGE AS THE WEEK PROGRESSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CLAYCOMB
1 heavy snow. Local standard time, as filed.
The Nye County Sheriff in Tonopah reported 22 inches of new snow had fallen.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2005Every state in 2005This day in weather historyWarnings in Nevada, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432976.